Florida, 2005Damaging Wind in Florida, April 7, 2005
April 7, 2005 · NWS MFL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 7, 9:00 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 7, 9:00 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1000 PM EDT THU APR 7 2005
.UPDATE...LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS CURRENTLY
EXTEND FROM THE NORTHERN PART OF LAKE OKEECHOBEE SW TO JUST NW OF
NAPLES. THIS LINE WILL CONTINUE TO MOVE EAST AT AROUND 20 KNOTS.
THIS LINE OF ACTIVITY SHOULD REACH THE SOUTHEAST COAST BY AROUND 2
AM AS SCATTERED ACTIVITY DEVELOPS IN ADVANCE OF THE LINE. ONGOING
ZFP HAS NUMEROUS COVERAGE AND THIS LOOKS GOOD. HAVE UPPED THE WINDS
AND SEAS A BIT OVER THE ATLANTIC WITH THE MARINE OBS SHOWING AROUND
20 KNOTS WITH SOME GUSTS AROUND 30 KNOTS.
.PREVIOUS DISCUSSION...PREFRONTAL SQUALL LINE EVIDENT FROM NORTH
FLORIDA THROUGH THE SOUTH CENTRAL GULF MAKING ITS WAY EASTWARD.
MEANWHILE GRADIENT FLOW OVER SOUTH FLORIDA IS HOLDING 15 TO 20 KNOTS.
MORNING SOUNDING SHOWED A PRONOUNCED CAP AROUND 900MB. THIS HAS BEEN
LIMITING SHOWERS THROUGH THE DAY. VISIBLE SATELLITE IMAGERY SHOWS
FAIRLY CLEAR SKIES OVER THE SOUTHEAST GULF WITH ONLY A FEW CU
STREAKS FORMING OVER THE ATLANTIC AND SOUTH FLORIDA. REMOVED RAIN
CHANCES FOR THE REST OF THE AFTERNOON AS A RESULT.
TONIGHT AND FRIDAY...THE LINE WILL ADVANCE INTO SOUTH FLORIDA PRIMARILY
AFTER MIDNIGHT. MODEL SOUNDINGS SHOW MODERATE CAPE VALUES FOR THE
OVERNING HOURS IN RESPONSE TO COLDER AIR WORKING INTO THE MID
LEVELS OF THE ATMOSPHERE, ALTHOUGH THE LINE WILL BE MOVING IN
DURING THE OVERNIGHT MIN TEMP PERIOD. GOOD UPPER DYNAMICS WILL SUPPORT
WIDESPREAD THUNDERSTORM ACTIVITY AS WELL THROUGH THE NIGHT.
THE MAIN IMPACT WILL BE THE POTENTIAL FOR STRONG GUSTS WITH THESE
STORMS AS THE LOW LEVEL FLOW IS 25 TO 30 KNOTS. OBSERVATIONS FROM
CENTRAL FLORIDA JUST AHEAD OF THE LINE, AS WELL AS FROM SETTLEMENT
POINT BAHAMAS ARE SHOWING GUSTS TO AROUND 30 KNOTS ALREADY. WITH
THIS IN MIND, WOULD NOT BE SUPRISED TO SEE SOME STRONG GUSTS
TONIGHT AS LINE MOVES THROUGH. BESIDES THE GUSTS, LOCALLY HEAVY
DOWNPOURS AND LIGHTNING WILL BE OTHER IMPACTS. THIS WILL GRADUALLY
DERCREASE FROM NORTH TO SOUTH THROUGH AFTERNOON, AS THE
FRONT MOVES THROUGH. EXPECT LINGERING SHOWERS IN THE MIAMI-DADE
AND BROWARD METRO AREAS THROUGH LATE AFTERNOON AND INTO FRIDAY EVENING.
LOOKING AHEAD THROUGH MID WEEK...SOME WRAP AROUND MOISTURE WILL
MOVE THROUGH CENTRAL FLORIDA THIS WEEKEND, BUT STAY NORTH OF THE
AREA. SKIES WILL GRADUALLY SCATTER OUT THROUGH THE WEEKEND.
&&
.MARINE...WINDS AND SEAS WILL BUILD OVER OFFSHORE ATLANTIC WATERS
OFF PALM BEACH TO ADVISORY LEVELS. CAUTION ELSEWHERE. WINDS AND
SEAS WILL SLOWLY SUBSIDE INTO SATURDAY BEHIND THE FRONT. LIGHT TO
MODERATE SOUTHEAST FLOW BY LATE SUNDAY AS HIGH PUSHES INTO ATLANTIC.
&&
.FIRE WEATHER...NO HIGHLIGHTS, BUT DRIER AIR IN IN SOUTHERN TIP OF
PENINSULA ON SATURDAY AS DRIER AIR ADVECTS SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 70 81 62 83 / 70 70 20 0
FORT LAUDERDALE 70 83 64 84 / 60 70 20 0
MIAMI 71 83 64 84 / 60 70 20 0
NAPLES 68 76 63 78 / 70 70 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY TONIGHT OFFSHORE PALM BEACH.
GM...NONE.
&&
Hazardous weather outlook, Apr 7, 10:00 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1100 PM EDT THU APR 7 2005
FLZ063-066>075-081000-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-
MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
1100 PM EDT THU APR 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
...SEVERE THUNDERSTORM WATCH UNTIL 5 AM...
SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS IN COVERAGE THROUGHOUT THE
NIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. SOME STORMS MAY BECOME
SEVERE LATER TONIGHT WITH THE MAIN THREAT BEING STRONG WIND GUSTS AND
HAIL. A FEW TORNADOS ARE ALSO POSSIBLE.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 7, 4:55 PM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
555 PM EDT THU APR 7 2005
FLZ063-066-069-070-080400-
EASTERN COLLIER FL-GLADES FL-HENDRY FL-WESTERN COLLIER FL-
555 PM EDT THU APR 7 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR GLADES...HENDRY AND COLLIER COUNTIES IN SOUTH FLORIDA EFFECTIVE
UNTIL MIDNIGHT.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN SOUTH FLORIDA:
GLADES...HENDRY AND COLLIER
AND ADJACENT COASTAL WATERS.
A LINE OF STRONG THUNDERSTORMS OVER THE GULF OF MEXICO ABOUT 100NM
WEST OF NAPLES WILL MOVE EAST AT 35 TO 40 MPH. THESE STORMS ARE
EXPECTED TO BEGIN TO AFFECT WESTERN AND INTERIOR SECTIONS OF SOUTH
FLORIDA LATER THIS EVENING. THERE IS A THREAT OF DAMAGING
WINDS AND LARGE HAIL WITH THIS ACTIVITY. FOR THIS REASON A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR THIS ARE.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Apr 7, 4:55 PM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
555 PM EDT THU APR 7 2005
FLZ063-066-069-070-080400-
EASTERN COLLIER FL-GLADES FL-HENDRY FL-WESTERN COLLIER FL-
555 PM EDT THU APR 7 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR GLADES...HENDRY AND COLLIER COUNTIES IN SOUTH FLORIDA EFFECTIVE
UNTIL MIDNIGHT.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN SOUTH FLORIDA:
GLADES...HENDRY AND COLLIER
AND ADJACENT COASTAL WATERS.
A LINE OF STRONG THUNDERSTORMS OVER THE GULF OF MEXICO ABOUT 100
NAUTICAL MILES WEST OF NAPLES WILL MOVE EAST AT 35 TO 40 MPH. THESE
STORMS ARE EXPECTED TO BEGIN TO AFFECT WESTERN AND INTERIOR SECTIONS
OF SOUTH FLORIDA LATER THIS EVENING. THERE IS A THREAT OF DAMAGING
WINDS AND LARGE HAIL WITH THIS ACTIVITY. FOR THIS REASON A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR THIS AREA.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Apr 7, 9:20 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1020 PM EDT THU APR 7 2005
FLZ063-066>075-080900-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-EASTERN COLLIER FL-
GLADES FL-HENDRY FL-MAINLAND MONROE FL-PALM BEACH EASTERN FL-
PALM BEACH WESTERN FL-WESTERN BROWARD FL-WESTERN COLLIER FL-
WESTERN DADE FL-
1020 PM EDT THU APR 7 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTH FLORIDA EFFECTIVE UNTIL 500 AM EDT.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN SOUTH FLORIDA:
GLADES...HENDRY...COLLIER...PALM BEACH...BROWARD...MIAMI-DADE AND
MAINLAND MONROE.
SEVERE THUNDERSTORMS CONTINUE TO DEVELOP OVER THE GULF OF MEXICO
WATERS AND MOVE EAST OVER WESTERN AND INTERIOR SECTIONS OF SOUTH
FLORIDA. THESE STORM WILL CONTINUE TO SPREAD EAST OVER THE REST OF
SOUTH FLORIDA OVERNIGHT. SEVERE THREAT...PRIMARILY WIND DAMAGE
EXPECTED TO CONTINUE.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Apr 7, 9:20 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1020 PM EDT THU APR 7 2005
FLZ063-066>075-080900-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-EASTERN COLLIER FL-
GLADES FL-HENDRY FL-MAINLAND MONROE FL-PALM BEACH EASTERN FL-
PALM BEACH WESTERN FL-WESTERN BROWARD FL-WESTERN COLLIER FL-
WESTERN DADE FL-
1020 PM EDT THU APR 7 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTH FLORIDA EFFECTIVE UNTIL 500 AM EDT.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN SOUTH FLORIDA:
GLADES...HENDRY...COLLIER...PALM BEACH...BROWARD...MIAMI-DADE AND
MAINLAND MONROE.
AND THE ADJACENT COASTAL WATERS.
SEVERE THUNDERSTORMS CONTINUE TO DEVELOP OVER THE GULF OF MEXICO
WATERS AND MOVE EAST OVER WESTERN AND INTERIOR SECTIONS OF SOUTH
FLORIDA. THESE STORM WILL CONTINUE TO SPREAD EAST OVER THE REST OF
SOUTH FLORIDA OVERNIGHT. SEVERE THREAT...PRIMARILY WIND DAMAGE
EXPECTED TO CONTINUE.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Thunderstorm Wind, Collier
- When
- April 7, 10:32 PM EST
- Where
- Collier County, Everglades City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 25.850, -81.383
Four boats suffered minor damage from thunderstorm winds
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, April 7, 2005$200,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Florida, April 7, 2005$210,000 · 2.75 in hail · 12 events
- Damaging Winds in Florida, April 7, 20055 injured · $25,000 · 60 kt wind · 4 events
- Flash Flood in Tennessee, April 7, 2005$100,000 · 1 event
- Tornado in Florida, April 7, 20053 injured · F1 · 1 event
- Flash Flood in Tennessee, April 7, 2005$50,000 · 1 event
- Strong Wind in California, April 7, 2005$20,000 · 1 event
- High Wind in Oregon, April 7 to 8, 200570 kt wind · 5 events
- Strong Wind in California, April 7 to 9, 2005$3,000 · 57 kt wind · 3 events
- Flash Flooding in Tennessee, April 7, 2005$2,000 · 2 events
- Winter Weather in Colorado, April 7 to 8, 20052 events
- High Wind in Nevada, April 7, 200563 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433918.